Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 10.02.2010
From: Sophie

Subject: I think I have arthritis- medicines making me ill-What should I do next?

Hi,Im 29 years old and I have been having trouble with my knees since this summer. I went to my GP and he just gave me arthrotec and he said nothing else except that take these 3 times a day and if the pain does not stop from these come back in three weeks.
It said in the pack that this medicine is for arthritis so i goggled the symptoms and they all fit the shoe. Why didn't he send me to a specialist? And do i take the medicine even if it makes me sick?
Im scared. How do I go about finding out more and getting a proper diagnosis/examination? What should I ask for? I am from Scandinavia and this is the first time I have been to the doctor here so I dont really know what my entitlements are nor exactly what words to use.

hugs to you all
Sophie
reply | back to forum

Date: 11.02.2010
From: Steven

Subject: Re: I think I have arthritis- medicines making me ill-What should I do next?

Hi sophie wat kind of pain are u gettin in your knees? do they feel like they lock up a lot and stiff and makes it difficult to move them?
tell your gp to make an appointment with the hospital for you to get an XRAY to see for certain whats up if xray doesnt show anything theyll arrange for you to get an MRI scan that should show anything going on in ur knees remember and dont take no for an answer from ur GP they seem to think giving u tablets for a few weeks will keep u settled and off theyre case for a while but theyre not the ones going through all the pains like us so just make sure you ask them to arrange an xray for youre knees pal hope all goes well keep me posted xx:)

oh and tell them the medicines making you feel ill and hopefully they might give u something better
reply | back to forum

Date: 11.02.2010
From: Sophie

Subject: Re: I think I have arthritis- medicines making me ill-What should I do next?

Thank you soo much, yes i have constant aching pain from bending my knees, i cant run, stairs are very hard and walking also. I have a hard time getting up from any position and its hard to straighten the legs.I can not go about my life as i used to. I cant exercise which was a big deal in my life and i cant sleep. The worst part is that it just happened and I cant do anything about it. Ill go back Monday and tell the doctor.
Thank you so much for your advice!
reply | back to forum

Date: 11.02.2010
From: Jill

Subject: Re: I think I have arthritis- medicines making me ill-What should I do next?

Big welcome Sophie, when ur GP said go back aftetr 3 weeks, did u? they have to see how u get on with the meds, and Like Steven said, if they make U sick, U can change them for something better

this si the norm over here, probably everywhere,but this si what to expect, go back to your GP, tell him about the tablets he gave U make U sick, arnt working, pain is far worse, and tell him Exactly what U typed to us....He should then do a little examination(possibly down to underwear) and look at the parts of your body that are sore, stiff and swollen... Sophie, dont worry if he doenst examine U, but please ask him to Refer U to a Rhumaologist etc, they specialise in all types of Arthritis...the Rhumatologist will certainly examine u, with a Nurse presnt at all times(down to underwear) they r good here, they keep u covered with a sheet, so dont worry ok...... and then he will/or wont give u a diagnosis, mosts of us Dont get a diagnosis for a long time, becos often people get better from their pain, but if it persists, he will ask U to go back....Plse ask your GP to refer U immed , as there is a waiting list to see the Rheumatologist, 2/3 months, However, Your GP can give U some decent pain Killers......Sophie, I hope this helps u a little, I wld be worried a lot, if I was in another country with the problems that U describe.....Pls stay strong and Positive Ok, stress makes it all so much worse....come back and talk to us, we will suport U as much as U need.....after all, us lot in here suffer with all types of Arthritis .....take care Jill(uk)
reply | back to forum

Date: 14.02.2010
From: Sophie

Subject: Re: I think I have arthritis- medicines making me ill-What should I do next?

Thank you Jill, Ill go back to the Doctor and tell him I want to see a Rheumatologist then even if it takes months and I become worse at least I will have an appointment with someone who hopefully can sort me out better than I am now.Thank you so much for your support and help. As we all know this isnt exactly easy to deal with mentally.
reply | back to forum

Date: 14.02.2010
From: Jill

Subject: Re: I think I have arthritis- medicines making me ill-What should I do next?

Sophie , nice to hear from u again, u r so right, mentally its draining, and very stressful accepting this condition, took me years to accept this condition and when i get flare ups, I go back to the begining and feel angry, and all those Horrible emotions that come with anything that makes us unwell....remember too, be strong, U have rights to see a rhumatologist ok, and take a friend, that way U wont feel intimidated, and then your friend can talk up for u and say "refer Sophie, its her right etc"...let us know how u get on...tc Jill x
reply | back to forum

Date: 17.02.2010
From: stu

Subject: Re: I think I have arthritis- medicines making me ill-What should I do next?

Hi Sophie. Strikes me it's the old Doctor / patient situation where the Doc has to meet his targets and we can end up as statistics. I'm afraid I'm a bit cynical. I'm sure that most Doctors do their best . All the other reply posts contain excellent advice and it's a road you have to travel to get the best result for you. Don't be shy in going back to the Doc, and as already mentioned, take a friend with you. My own road has been quite a long one and I didn't realise how diet can affect the condition. There have been loads of articles written a bout the subject. Heres one which may help. If you want to read it (it's free)copy and paste the whole title into your browser. Good luck and let us know how you get on. Stu

http://www.articlesbase.com/alternative-medicine-articles/symptoms-of-rheumatoid-arthritis-and-arthritis-information-1867543.html
reply | back to forum

Date: 17.02.2010
From: Isla

Subject: Re: I think I have arthritis- medicines making me ill-What should I do next?

Hi sophie,i am 29 and have arthritis to. It would be nice to share emails with you to be email or fb buddies. Not many people i know have arthritis. I have had it for over a year now. I have quite a bit advice. One thing you need to take every day is glucosamine, it is very helpful and will reduce the pain. Write back and if you want to talk to me in private i will send tou my email address or fb details.
reply | back to forum

Date: 18.02.2010
From: mary

Subject: Re: I think I have arthritis- medicines making me ill-What should I do next?

Hi Sophie i have rheumatoid Arthritis so i understand the pain you go through. Try swimmin because that is good for joints. be refferred to a Rheumatologist and ask to be put on a programme to be able to go in to the hydropool that will help you.Also try seeing a Reflexologist because that might help you. Kind Regards Mary
reply | back to forum

Date: 23.02.2010
From: Verity

Subject: Re: I think I have arthritis- medicines making me ill-What should I do next?

Hi Isla, have you found that glucosamine helps? I take it and have never found it helps but I keep taking it because it 'should'!

I too dont know anyone (other than on here) in the same situation as me (Im 24) so if you'd like to be facebook buddies Id be up for it!
reply | back to forum

Date: 26.02.2010
From: Steve Maliknakis

Subject: Re: I think I have arthritis- medicines making me ill-What should I do next?

One option if the medicine is making you sick is just staying active. The key to fighting Osteoarthritis is keeping moving. I work for a marketing company doing a campaign with the Arthritis Foundation and the Ad Council who are trying to spread awareness about some of the means to fight OA.

Check out the website for the Fight Arthritis Now campaign, it has PSAs and other interesting resources.

http://youcastcorp.com/c/90/go/index.php?r=0
reply | back to forum

Date: 27.02.2010
From: Verity

Subject: Re: I think I have arthritis- medicines making me ill-What should I do next?

Hi Steve, do you actually have arthritis? Are you speaking from experience?
reply | back to forum

Date: 07.03.2010
From: valh

Subject: Re: I think I have arthritis- medicines making me ill-What should I do next?

he is right about staying active with oa keeping the muscles strong helps to protect the joints easyer said than done i know from experiance but still try . if you look on arthritis care they have a range of exercises to help good luck
reply | back to forum

Date: 08.03.2010
From: Jill

Subject: Re: I think I have arthritis- medicines making me ill-What should I do next?

Hi Valipops, hows u? x
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

5+7=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board